Profound Hypoglycemia and Convulsion, Think About Ecstasy Poisoning

Dr. Mohamed Mattous, Dr. Nabil Jbili, Dr. Lotfi Bibiche, Dr. Jaouad Laoutid
2020 Scholars Journal of Medical Case Reports  
Case Report Ecstasy or MDMA (Methylene Dioxy Met Amphetamin) is a synthetic drug commonly used by young people for its stimulating and euphoric effect, it can however be responsible for side effects including hyperthermia, psychomotor agitation, cardiotoxicity, hepatotoxicity, hypoglycemia, renal failure, hyponatremia and seizures. We report a clinical observation of a 34-year-old patient who experienced profound hypoglycemia and convulsive hyponatremia following ingestion of an ecstasy tablet.
more » ... an ecstasy tablet. The deep hypoglycemia is thought to be due to endogenous hyperinsulinémie requiring close monitoring of blood sugar in any patient admitted for ecstasy poisoning and a dosage of serum insulin and Cpeptide in patients with hypoglycemia. Hyponatremia can be explained either by a direct action of ecstasy or by excessive consumption of water(dilution hyponatremia ),it can cause ,when it is deep, a cerebral edema which would explain the seizures, of or the advantage of ingesting water simultaneously to prevent dehydration or ingesting salt at the same time as reduced volumes of water.
doi:10.36347/sjmcr.2020.v08i02.046 fatcat:obi4pfzbbbhk3btg6fk5ksesxa